Follow
Share

My 88 year old father had both of his Moderna vaccine. First shot, he only was really tired for about three days. Second shot... oh boy! I feel so bad for him. Five days after he was just tired. I expected that. Day six... he paged me in around 4am because he was throwing up (which was only a one time incident). His nose is so drippy, and coughing a lot. Nine days later, he is still so weak, and the only thing I can get down him is protein shakes. I really believe that this is some side effects from the booster. However, I just wanted to see if any other caregivers had bad side effects with their LO's, and if so, how long did it last?

Find Care & Housing
Everyone that I know that has received the shots so far, have reported that by far the second shot was the worst, with flu like symptoms lasting from several days to over a week. in one case, so it personally wouldn't surprise me if your fathers symptoms are related to the vaccine. Unfortunately because these vaccines are so new, we just don't really know enough about them yet. I hope he gets to feeling better soon, and like others have suggested, I would report these symptoms to his Dr. Best wishes.
Helpful Answer (2)
Reply to funkygrandma59
Report

CindyLo, there may be interactions with meds your father takes, or something else going on, but 9 days of suffering is too long.    If I were in your situation, I'd call EMS.    They could at least rehydrate him on the way to a hospital, which I think is the appropriate choice at this point.  

Despite all the hullabaloo about the greatness of these still relatively untested vaccines, they're not really tried and true beyond the limited testing in a rush to get vaccines to market,  and the medical community is still learning about them.

I hope you can get immediate help for your father.
Helpful Answer (1)
Reply to GardenArtist
Report
CindyLo Mar 11, 2021
Thank you GardenArtist! I talked with his primary care doctor. They wanted me to get him to the ER. It's been a day! He refuses to go to the hospital. Between my husband and sister in law we have him comfy. The doctor does not think it is due the vaccine. He has a lot of other health issues. I want to respect my dad's wishes. It's hard. First thing in the morning I will be calling his Palliative Care team. It may be time to transfer him to hospice care.
(1)
Report
I have breast cancer, so availablility rolled down to me this week. Got shot one on Tuesday. Sore arm and some nausea about an hour after the shot, but that passed within a few hours. Now only the sore arm. I think you should contact his Dr. to report these side effects. Hopefully he turns the corner soon and if he's not eating much be careful to make sure he stays hydrated. In the preshot paperwork, they indicated that even though I'm no longer receiving chemo I should check the immunosuppressed box for information purposes. I would think the same goes here. Every report is useful at this point in how people are reacting to the vaccine.
Helpful Answer (0)
Reply to onlychild22
Report

My 87 yr old father was WIPED OUT and slept for 24 hrs after second shot. Took several days to get back to himself. My parents are secretive w their ailments so I don’t know if he is fully back to normal although he says he is.
Helpful Answer (0)
Reply to XenaJada
Report

You need to call his doctor. I think these symptoms may be a little extreme. We have Moderna in our area and I have not heard of it having this effect. If doctor not available, take him to a hospital ER.
Helpful Answer (0)
Reply to JoAnn29
Report

This seems to long to simply be side effects to me. I would call the doctor most definitely. The side effects of shot two can be quite profound and were for me. I got shakes, chills, 102.2, weak, without appetite. Was really sick on the night of shot and the entire next day. Day three weak, but feeling better. Some back pain but who knows if that from too much bed time or what. Bad headache first day. Some people are reporting diarrhea on Forum, and I haven't heard of that one, but when calling their doctors are told it is a normal side effect.
I would google and see about expected side effects, but given it is this many days something else may be going on and could be anything, even allergies with that runny nose.
Helpful Answer (0)
Reply to AlvaDeer
Report

Ask a Question
Subscribe to
Our Newsletter